Aa
Aa
A
A
A
Close
Avatar universal

Tapering

I began methadone for a 5-year norco addiction. Went up to 75 mg, now tapering and down to 45 mg. I go down 5mg a week. No side effects so far. Started done in june.
Should i begin an anti-depressant now? Any comments would be great!
6 Responses
Avatar universal
Do you need an antidepressant? Have you been diagnosed by an experienced professional?  The doctor will guide you with dosing and when to begin if you truly need it.  Good luck!
Avatar universal
Don't put the cart before the horse. Not everyone requires anti-depressants. There will be time in the near future for you that you will feel down, and maybe even cry. I had a few of those days over the course of the last 2 months. (I'm coming off instant stop of 120mgs of Methadone btw) For some, they are passing phases that don't really require meds, for others, however, they are needed. Let a doctor make that determination based upon the longevity and severity of your symptoms. Once you get to 30mgs, monitor your feelings. At around 20-30, people really start to feel it, and you may need to slower the titration process a little, dropping it 2.5 instead of 5 for example, or 5 every 2 weeks instead of 1.
1 Comments
Thanks!
Avatar universal
Hey david welcome to the forum and congrats for taking your life back  so far so good your taper is going well  my advise is to let your body be the final judge in dropping dose if your in withdrawal and really starting to feel it stop for a wile and slow down your taper get up to walmart and pick up a 3 in 1 vitamin calcium magnesium zinc and start to take 4 with breakfast and 4 with dinner  methadone robs your body of these critical minerals and makes the withdrawal that much worst   most people do ok but when you get down to 20 it gets hard keep posting for support we can walk you threw the whole process
>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<
Avatar universal
Gnarly-u have been so helpful to me in the last  8 months... you have great advice. I started methadone because the pill wd was too much. Im alone in this-my husband has no clue. Im down to 40mg... going down 5mg a week. Im so sick of going to that clinic. Tried pills once, but didnt realize the methadone blocks the high,  so im happy to say i havent had a high in 7 months-im ok with it.
Avatar universal
Hi David....well it can be tuff with a husband or wife if there ''normies'' no mater how you try to explain it  they just dont understand.....outside support helps look up N/A meetings and start going ''one addict helping another is without parallel because one addict can best help and understand another""  keep posting here for support your not alone in this you will be in my prayers
>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<<<<
Avatar universal
How are you feeling today?  Are you still wondering about an antidepressant?  I was just curious as you asked about it in your first post.  Keep up the good work one day at a time.
2 Comments
Taking Vibryd cause it always gave me energy-not doing anything for me. Nowadays... going to a dr in the practice where the dr who owns the meth clinic works, so hopefully they will work together and see what i need. Depression was the worst when ive quit pills before
Sounds like you have a plan in place.  I am not familiar with Vibryd.  It's so good IMO  to keep in contact with your doctor during this. Keep up the good work. One day at a time
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.